Dr. Ogbru received his Doctorate in Pharmacy from the University of the Pacific School of Pharmacy in 1995. He completed a Pharmacy Practice Residency at the University of Arizona/University Medical Center in 1996. He was a Professor of Pharmacy Practice and a Regional Clerkship Coordinator for the University of the Pacific School of Pharmacy from 1996-99.
Jay W. Marks, MD, is a board-certified internist and gastroenterologist. He graduated from Yale University School of Medicine and trained in internal medicine and gastroenterology at UCLA/Cedars-Sinai Medical Center in Los Angeles.
Hypersensitivity to insulin or its excipients (inactive co-ingredients)
Warnings and Precautions
Hypoglycemia may occur and is the most common side effect of insulin treatment.
Severe, life-threatening allergic reactions, including anaphylaxis, may occur.
Hypokalemia (low blood potassium) may occur because insulin stimulates movement of potassium from blood into cells. Combining insulin with potassium-lowering drugs may increase the risk of hypokalemia.
Hepatic (liver) impairment may reduce the insulin requirement.
Renal (kidney) dysfunction may reduce the insulin requirement.
Illness, emotional disturbance, or other stress may alter the insulin requirement.
Intravenous administration increases the risk of hypoglycemia and hypokalemia.